Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 83, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 4, 2006, 3:31 PM MDT for Laramie County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2006, 3:31 PM MDT (21:31 UTC)
- Expired
- Jul 4, 2006, 4:03 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 47 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 042131
SVRCYS
WYC021-042215-
/O.NEW.KCYS.SV.W.0083.060704T2131Z-060704T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
331 PM MDT TUE JUL 4 2006
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING
* UNTIL 415 PM MDT
* AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR BURNS...OR ABOUT 27 MILES EAST OF
CHEYENNE...AND MOVING SOUTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN LARAMIE COUNTY AT 350 PM MDT
LAT...LON 4137 10426 4125 10445 4103 10440 4103 10423
4103 10407 4131 10406
$$
GOERING2 follow-up statements
000
WWUS55 KCYS 042143
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MDT TUE JUL 4 2006
WYC021-042215-
/O.CON.KCYS.SV.W.0083.000000T0000Z-060704T2215Z/
LARAMIE WY-
341 PM MDT TUE JUL 4 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHEASTERN LARAMIE COUNTY...
AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR BURNS...OR ABOUT 27 MILES EAST OF
CHEYENNE...MOVING SOUTH AT 10 MPH. THE STORM SHOULD BE PASSING
ACROSS INTERSTATE 80 SHORTLY BEFORE 4 PM. VERY HEAVY RAIN IS LIKELY
FROM THIS STORM AS WELL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BURNS BY 350 PM MDT...
LAT...LON 4137 10426 4125 10445 4103 10440 4103 10423
4103 10407 4131 10406
$$
REMANUEL000
WWUS55 KCYS 042203
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
401 PM MDT TUE JUL 4 2006
WYC021-042211-
/O.CAN.KCYS.SV.W.0083.000000T0000Z-060704T2215Z/
LARAMIE WY-
401 PM MDT TUE JUL 4 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LARAMIE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND WAS NO LONGER
CONSIDERED TO BE SEVERE.
LAT...LON 4137 10426 4125 10445 4103 10440 4103 10423
4103 10407 4131 10406
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:10 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 4, 1:10 PM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
110 PM MDT TUE JUL 4 2006
.SHORT TERM...THROUGH THURSDAY...HEAVY RAIN PATTERN CONTINUES FOR
ONE MORE DAY. STORMS FIRING UP A LITTLE EARLIER THAN
YESTERDAY...BUT SHOWING SIMILAR CHARACTERISTICS OF LITTLE
MOVEMENT. GFS IS WOEFULLY DRY...APPARENTLY HAVING TROUBLE HANDLING
INPUT OF MONSOON MOISTURE. THUS RELIED HEAVILY ON THE 12Z NAM FOR
THE SHORT TERM PORTION. TODAY IS SLIGHTLY DIFFERENT THAN YESTERDAY
IN THAT THERE IS MORE LOW LEVEL MOISTURE BUT LESS INSTABILITY. SO
CURRENTLY THINKING THE HEAVY RAIN WILL BE THE MOST LIKELY IMPACT
AS OPPOSED TO HAIL OR STRONG WINDS. WOULD NOT BE SURPRISED TO SEE
SOME MARGINALLY SEVERE HAILERS THOUGH. STORMS MAY BE MOVING A HAIR
FASTER THAN YESTERDAY...BUT STILL SLOW ENOUGH TO DUMP SOME SERIOUS
RAIN. NAM HAS BEEN CONSISTENT FOR A FEW RUNS IN CONTINUING STEADY
PRECIP OVER THE SOUTHERN PANHANDLE OVERNIGHT...SO HAVE ADJUSTED
POPS UPWARD AFTER MIDNIGHT. WILL PROBABLY CONTEND WITH A PATCH OF
MORNING FOG HERE AND THERE...BUT LEFT OF OUT OF THE FORECAST FOR
NOW.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. A WET PATTERN
REMAINS IN PLACE OVER THE AREA AS A LONG WAVE RIDGE HOLDS OVER THE
MOUNTAIN WEST. LOW AND MID LEVEL MOISTURE FROM SOUTHERN
CALIFORNIA CONTINUES TO STREAM NORTHEAST WARD OVER THE AREA. SUMMER
HEAT AND AFTERNOON INSTABILITY WILL TRIGGER SHOWERS AND
THUNDERSTORMS DAILY OVER THE REGION. OVERALL THE INSTABILITY IS
NOT EXTREME WITH CAPES GENERALLY LESS THAN 1000 AND LIFTED INDICES
AROUND MINUS 3. THE MOISTURE PATTERN IS ALMOST TROPICAL AND HAS
THE POTENTIAL TO PRODUCE LOCALIZED HEAVY RAINFALL AND SOME FLASH
FLOODING. HAIL GENERALLY AN INCH OR LESS IS POSSIBLE WITH STRONG
TO SEVERE THUNDERSTORMS DURING THE AFTERNOONS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL MIDNIGHT WEDNESDAY FOR WYZ066-WYZ067-
WYZ068-WYZ069-WYZ070.
NE...FLASH FLOOD WATCH UNTIL MIDNIGHT WEDNESDAY FOR NEZ019-NEZ020-
NEZ021-NEZ054-NEZ055.
&&
SHORT TERM...POMEROY
LONG TERM....COPLEYHazardous weather outlook, Jul 4, 10:27 AM MDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1027 AM MDT TUE JUL 4 2006 NEZ001>003-WYZ059-060-051630- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA- 1027 AM MDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING HAIL UP TO ONE INCH IN DIAMETER AND STRONG GUSTY WINDS OVER 50 MPH. THE STORMS MAY ALSO PRODUCE HEAVY RAIN AS THEY MOVE SLOWLY SOUTHEAST. THIS COULD CAUSE ADDITIONAL FLOODING IN AREAS WHERE THE GROUND HAS BEEN SOAKED FROM OTHER THUNDERSTORMS THE PAST TWO DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON. WYZ061>065-051630- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY- 1027 AM MDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS. BRIEF GUSTY WINDS NEAR 50 MPH AND SOME SMALL HAIL ARE POSSIBLE WITH ANY OF THE STORMS THAT DO FORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ESSENTIALLY EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ019>021-054-055-WYZ066>070-051630- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-LARAMIE RANGE-PLATTE- GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1027 AM MDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING. THESE WILL PRODUCE HEAVY RAIN AND A FLASH FLOOD WATCH IS IN EFFECT FROM 1 PM THROUGH MIDNIGHT. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT FOR THE MOST RECENT INFORMATION. IN ADDITION TO THE FLOODING POTENTIAL...SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING HAIL UP TO ONE INCH IN DIAMETER AND STRONG GUSTY WINDS OVER 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:30 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse | 60 min |
| Jul 4, 9:33 AM MDT | Flash Flood Watch | CYS | 10 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.